Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 14, 2012, 5:27 PM EDT for White County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 5:27 PM EDT (21:27 UTC)
- Expired
- May 14, 2012, 5:45 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
County White County, GA
The radar
The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351
WWUS82 KFFC 142127
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT MON MAY 14 2012
GAZ016-142145-
527 PM EDT MON MAY 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITE COUNTY
UNTIL 545 PM EDT...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNICOI STATE PARK...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHITE COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LOW GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...
UNICOI STATE PARK...ROBERTSTOWN...HELEN...SAUTEE AND ANNA RUBY FALLS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3479 8366 3477 8363 3475 8362 3467 8364
3465 8366 3463 8379 3474 8383 3478 8383
3480 8376 3480 8368
TIME...MOT...LOC 2127Z 252DEG 9KT 3474 8371
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 14, 3:41 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 14, 3:41 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT MON MAY 14 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... A LARGE TROUGH REMAINS IN PLACE ACROSS THE SOUTHERN TWO THIRDS OF THE UNITED STATES WHILE WEAK SHORT WAVES THAT TRANSVERSE THROUGH THE FLOW WILL CONTINUE TO DOMINATE OUR WEATHER IN THE SHORT TERM. OVERNIGHT TONIGHT WE SHOULD CONTINUE TO HAVE SOME CLOUDS ACROSS THE AREA. CHANCES OF PRECIP WILL BE LOW IF NOT NIL OVERNIGHT. EXPECT A STRATUS DECK TO MAKE ITS WAY INTO THE AREA TOMORROW NEAR DAY BREAK. AMPLE LOW LEVEL MOISTURE EXISTS ACROSS THE PEACH STATE FOR CHANCES OF THUNDERSTORMS TOMORROW AS A SHORT WAVE MOVES THROUGH THE FLOW. CAPE VALUES ARE PROGGED TO BE FROM 1500 TO 2000 J/KG. DAYTIME HEATING ALONG WITH THE CAPE AND UPPER LEVEL SHORTWAVE SHOULD LEAD TO SOME THUNDERSTORMS TOMORROW AFTERNOON. THESE THUNDERSTORMS WILL BE MUCH LIKE THE TYPICAL SUMMERTIME VARIETY WE EXPERIENCE DUE TO WEAK SHEAR AND FLOW ALOFT. TUESDAY NIGHT...EXPECT CLOUDS TO START TO CLEAR OUT OF THE AREA STARTING FROM THE NORTHWEST...AS THE UPPER LEVEL TROUGH STARTS TO EJECT OUT TO THE EAST. AS FOR TEMPERATURES...USED A BLEND OF THE MET AND MAV FOR THE HIGHS AND LOWS. DID NO OTHER TWEAKS TO THE TEMPERATURES. GIBBS .LONG TERM /WEDNESDAY THROUGH MONDAY/... HAVE MADE NO CHANGES TO THE EXTENDED. OVERALL PATTERN REMAINS THE SAME. A FRONTAL BOUNDARY LOOKS LIKE IT MAY APPROACH THE NORTHERN BORDER OF GEORGIA BY THE END OF THE PERIOD...BUT WILL ADD NO POPS AT THIS TIME. THE PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 PREVIOUS LONG TERM /ISSUED 420 AM EDT MON MAY 14 2012/ THREAT FOR SHOWERS AND THUNDERSTORMS CONTINUING INTO WEDNESDAY WITH UPPER TROF STILL OVER THE AREA AND REMNANTS OF WEAK SURFACE BOUNDARY SOMEWHERE ACROSS CENTRAL GEORGIA. EXTENDED PROGS SIMILAR WITH AXIS OF UPPER TROF FINALLY SHIFTING EAST OF THE COUNTY WARNING AREA THURSDAY AS A WEAK UPPER RIDGE BUILDS IN FROM THE WEST. RIDGE LOOKS TO DOMINATE OUR AREA INTO THE WEEKEND...BUT LATEST MODEL RUNS CONTINUE TO SHOW A COASTAL LOW DEVELOPING OFF THE MID ATLANTIC/SOUTHEAST U.S. COAST SAT/SUN TIME FRAME WITH SOME DEEPER MOISTURE POSSIBLY GETTING INTO PORTIONS OF EAST GEORGIA. HAVE KEEP THE FORECAST DRY FOR NOW WITH SEVERAL MODEL RUNS YET TO GO...AND UNCERTAINTY TO IF AND WHERE LOW WILL FORM. TEMPS GENERALLY RUNNING NEAR NORMAL LEVELS THROUGH THE PERIOD. 49 && AVIATION... 18Z UPDATE... CEILINGS SHOULD REMAIN AT VFR TODAY...MAIN CONCERN IS ISOLATED RAIN SHOWERS THAT COULD DEVELOP. THINK CHANCES OF THUNDER ARE VERY LOW SO DID NOT INCLUDE IN TAF. OVERNIGHT CEILINGS SHOULD LOWER AS WELL...NOT TOO CONFIDENT ON IFR OR LIFR CONDITIONS...WOULD LIKE TO SEE SOME MORE PRECIP FALL TODAY BEFORE LOWERING BELOW 1000 FEET. CHANCE OF THUNDER RETURNS TOMORROW...MUCH LIKE TYPICAL SUMMERTIME CONVECTION. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON THUNDER TODAY AND TOMORROW AND CEILINGS TOMORROW AM. HIGH CONFIDENCE ALL OTHER ELEMENTS. GIBBS && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 82 60 83 / 40 30 30 20 ATLANTA 61 80 62 81 / 20 30 30 20 BLAIRSVILLE 54 75 55 78 / 50 30 30 20 CARTERSVILLE 58 80 58 82 / 20 20 30 20 COLUMBUS 63 84 63 83 / 5 20 20 20 GAINESVILLE 59 79 60 82 / 40 30 30 20 MACON 61 85 61 84 / 20 30 30 20 ROME 58 81 58 82 / 30 10 30 10 PEACHTREE CITY 58 81 58 81 / 10 30 30 20 VIDALIA 66 86 66 85 / 30 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GIBBS LONG TERM....41 AVIATION...GIBBS
Hazardous weather outlook, May 14, 11:47 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1147 AM EDT MON MAY 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1147 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. .SYNOPSIS... A LOW PRESSURE SYSTEM CENTERED OVER NORTH GEORGIA WILL DRIFT NORTHEAST AND CONTINUE TO SPREAD SHOWERS AND SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA INTO TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE GUSTY WINDS...MODERATE TO HEAVY RAIN AND OCCASIONAL LIGHTNING. WHILE THUNDERSTORMS WILL BE POSSIBLE AT ANY TIME...THE BEST CHANCE WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... SHOWERS AND SCATTERED THUNDERSTORMS WILL ACCOMPANY A LOW PRESSURE SYSTEM AS IT DRIFTS NORTHEAST FROM NORTH GEORGIA THIS AFTERNOON. WITH AFTERNOON HEATING...CAPES VALUES ARE EXPECTED TO INCREASE INTO THE 1000 TO 2000 J/KG RANGE. THIS MAY BE ENOUGH TO PRODUCE ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON. THE BEST LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE EAST OF A LINE FROM DALTON TO ATLANTA TO CORDELE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED THURSDAY THROUGH SUNDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 14, 3:10 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT MON MAY 14 2012
GAZ110>112-141945-
310 PM EDT MON MAY 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN WHEELER...
TELFAIR AND MONTGOMERY COUNTIES UNTIL 345 PM EDT...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TOWNS...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHEELER...TELFAIR AND MONTGOMERY COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOWNS...SCOTLAND...SPRING
HILL...JORDAN...GLENWOOD...UVALDA...ALSTON...AILEY AND MOUNT VERNON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3191 8279 3207 8289 3226 8253 3213 8245
3213 8246 3204 8247 3203 8248
TIME...MOT...LOC 1910Z 242DEG 19KT 3203 8275Special weather statement, May 14, 4:34 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT MON MAY 14 2012
GAZ009-142100-
434 PM EDT MON MAY 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TOWNS COUNTY UNTIL 500 PM EDT...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRASSTOWN BALD...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOWNS COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BLUE MOUNTAIN SHELTER...BRASSTOWN BALD...YOUNG
HARRIS...MOUNTAIN SCENE...HIAWASSEE...MACEDONIA...PLUM ORCHARD GAP
SHELTER...TATE CITY AND TITUS. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
3488 8365 3483 8366 3480 8378 3487 8381
3490 8381 3491 8384 3490 8385 3492 8391
3495 8392 3500 8383
TIME...MOT...LOC 2034Z 245DEG 14KT 3489 8381Special weather statement, May 14, 4:42 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT MON MAY 14 2012
GAZ086-098-142130-
442 PM EDT MON MAY 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN TREUTLEN AND
EMANUEL COUNTIES UNTIL 530 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GILLIS SPRINGS...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TREUTLEN AND EMANUEL COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FIVE POINTS...GILLIS SPRINGS...
NORRISTOWN JUNCTION...NORRISTOWN...COVENA...NUNEZ...LEXSY...
SWAINSBORO...STILLMORE...GEORGE L SMITH STATE PARK...CANOOCHEE AND
TWIN CITY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3251 8215 3245 8218 3234 8251 3251 8260
3271 8219 3255 8210
TIME...MOT...LOC 2043Z 244DEG 15KT 3247 8245Special weather statement, May 14, 5:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT MON MAY 14 2012
GAZ016-142145-
527 PM EDT MON MAY 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITE COUNTY
UNTIL 545 PM EDT...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNICOI STATE PARK...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WHITE COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LOW GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...
UNICOI STATE PARK...ROBERTSTOWN...HELEN...SAUTEE AND ANNA RUBY FALLS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3479 8366 3477 8363 3475 8362 3467 8364
3465 8366 3463 8379 3474 8383 3478 8383
3480 8376 3480 8368
TIME...MOT...LOC 2127Z 252DEG 9KT 3474 8371The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:08 PM EDT | Special Weather Statement | FFC | Stewart | 37 min |
| May 14, 3:10 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 35 min |
| May 14, 4:34 PM EDT | Special Weather Statement | FFC | Towns | 26 min |
| May 14, 4:42 PM EDT | Special Weather Statement | FFC | Emanuel | 48 min |
| May 14, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 37 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.